Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 317, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2012, 2:48 PM EDT for Garrard County, Madison County, Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 2:48 PM EDT (18:48 UTC)
- Expired
- Jul 5, 2012, 3:20 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Garrard County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:50 PM EDT | TSTM WND DMG | Berea, KY | ROAD DEPARTMENT REPORTS MANY TREES DOWN ALONG BATTLE MEMORIAL HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2778 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006
WUUS53 KLMK 051848
SVRLMK
KYC079-151-051920-
/O.NEW.KLMK.SV.W.0317.120705T1848Z-120705T1920Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 320 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SLATE LICK...MOVING SOUTH
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BIGHILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3756 8416 3752 8420 3751 8426 3753 8434
3752 8435 3750 8435 3747 8438 3748 8443
3753 8446 3768 8409 3767 8409 3764 8412
3756 8409
TIME...MOT...LOC 1848Z 340DEG 8KT 3755 8429
WIND...HAIL 60MPH <.50IN
$$
MP2 follow-up statements
834
WWUS53 KLMK 051857
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
257 PM EDT THU JUL 5 2012
KYC079-151-051920-
/O.CON.KLMK.SV.W.0317.000000T0000Z-120705T1920Z/
MADISON KY-GARRARD KY-
257 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 320 PM EDT
FOR SOUTHEASTERN GARRARD AND SOUTHEASTERN MADISON COUNTIES...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SLATE LICK...MOVING
SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF SOUTHEASTERN GARRARD AND SOUTHEASTERN MADISON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3756 8416 3752 8420 3751 8426 3753 8434
3752 8435 3750 8435 3747 8438 3748 8443
3753 8446 3768 8409 3767 8409 3764 8412
3756 8409
TIME...MOT...LOC 1857Z 340DEG 8KT 3753 8428
WIND...HAIL 60MPH <.50IN
$$
MP995
WWUS53 KLMK 051920
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT THU JUL 5 2012
KYC079-151-051930-
/O.EXP.KLMK.SV.W.0317.000000T0000Z-120705T1920Z/
MADISON KY-GARRARD KY-
320 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARRARD AND
SOUTHEASTERN MADISON COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING...AND GUSTY
WINDS UP TO 50 MPH.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3756 8416 3752 8420 3751 8426 3753 8434
3752 8435 3750 8435 3747 8438 3748 8443
3753 8446 3768 8409 3767 8409 3764 8412
3756 8409
TIME...MOT...LOC 1920Z 340DEG 8KT 3748 8426
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:02 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 5, 1:02 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM EDT THU JUL 05 2012
...Updated Aviation Discussion...
.Forecast Update...
Issued at 1055 AM EDT Thu Jul 5 2012
Updated the forecast this morning to increase shower and
thunderstorm chances significantly along and east of I-65 for this
afternoon and evening. Have been looking all morning for a trigger
for afternoon convection. The trigger in question has appeared in
the form of an outflow boundary sinking southwestward from a
decaying convective complex over central Ohio. Moisture is pooling
nicely ahead of this feature, evident on latest surface obs SPC
mesoanalysis. Latest visible satellite imagery also shows some Cu
beginning to form in northeast Kentucky. Expect thunderstorms to
develop and increase in coverage through early and mid afternoon,
lasting through the evening. Instability is expected to be quite
strong and with a fairly weak magnitude of unidirectional shear,
could see a bit more organization than in past couple of days. Upped
chances to 40-50 percent along and east of I-65, tapering to the
west due to uncertainty in strength of the ridge. Will likely have
to go with likely or higher pops once storms develop and confidence
in evolution increases. Do expect some severe could occur with
damaging winds and large hail being the main threats. SPC does have
most of our CWA in a slight risk for this afternoon. Heavy rain may
also become a concern, although storm motion should be stronger than
in past afternoon/evenings.
&&
.Short Term (Today through Friday)...
Issued at 315 AM EDT Thu Jul 5 2012
The strong upper level ridge will remain in control through the short
term period. As heights increase slightly today, temperatures should
top out a degree or two above yesterday's highs, especially in the
western half of the forecast area. This will put high temperatures
in the 100s across much of the region. The exception may be the far
eastern portion of the forecast area where they look to top out in
the upper 90s. Temperatures will be similar tomorrow, within a
couple degrees of today's highs areawide. Lows tonight will range
from the lower 70s in the valleys to the upper 70s in urban areas.
Forecasting where any storms develop today and tomorrow remains a
challenge. Multiple residual boundaries are spread across the area.
The highest instability will be in the east this afternoon, where the
ridge is slightly weaker. Most of the models are having a hard time
placing convection. However, the latest run of the WRF ARW is doing
a decent job with the convection over the forecast area this
morning. Will therefore lean slightly towards this for the forecast
today. This model refires convection to our east and brings it into
the Lake Cumberland and Bluegrass region from the north and east
this afternoon, with isolated thunderstorms developing elsewhere.
Therefore, it does look like the eastern portion of the forecast
area has the best chance for storms this afternoon. Am not confident
enough to carry more than 20% chances however. Storms that do
develop may become strong to severe in the very unstable environment
with damaging winds and hail possible.
For tomorrow, though the high pressure will stretch across the lower
Ohio Valley, it may be weak enough for a few thunderstorms to
develop in the heat of the afternoon. Will therefore carry isolated
chances for storms once again Friday afternoon.
Station Thu. Forecast/Record Fri. Forecast/Record
SDF 103 / 98(1994, 1988) 102 / 97(1991)
BWG 103 / 102(1901) 102 / 100(1930)
LEX 99 / 96(1988, 1948) 100 / 97(1936)
FFT 100 / 99(1934) 100 / 99(1997)
.Long Term (Friday night through Wednesday)...
Issued at 320 AM EDT Wed Jul 5 2012
...Continued Hot Conditions, then Relief and Solid Rain Chances...
Friday night/Saturday...
Upper ridging is expected to hold on for one more day of extreme
heat, and just enough humidity to make it dangerous. Therefore the
forecast is largely a persistence forecast and/or extension of the
short-term, with lows in the mid/upper 70s and highs just a couple
degrees either side of 100. High enough confidence in afternoon heat
indices pushing 105 in the eastern CWA, and 105-110 in and west of
the I-65 corridor that the Heat Advisory in the east, and Heat
Warning in the west are already flying thru Saturday.
Saturday night - Wednesday...
POPs will ramp up for the latter part of the weekend as the upper
ridge retrogrades into the Plains and eventually the Rockies. NW
flow aloft means low confidence, but there is still enough to
justify solid chance POPs beginning on Sunday. GFS tries to blow a
cold front through Sunday and Monday, while the 12Z ECMWF was
noticeably slower and the 00Z ECMWF does not even get the front
cleanly to our south. General rule of thumb with summertime fropa,
especially in the extended, is to follow the slower model and think
about going even a bit slower than that. Am even more inclined to
follow the ECMWF after seeing its run-to-run trend, and just out of
respect for the fact it is really difficult to make a dent in a
ridge this hot.
So the main impact of following the ECMWF is that we will advertise
a fairly prolonged period of unsettled weather, with generally a 40
POP CWA-wide Sunday through Monday night, and mainly south of the
Parkways on Tuesday. By Wednesday any POPs are suppressed to the
south. Guidance temps will trend to near climo, but our forecast
will stay just a little above that given how the GFS has struggled
this season. If anything, the POP forecast could stretch out over a
longer period of time if the trend of the 00Z Euro continues and the
front hangs up over Kentucky, and that could even provide some
modest, if somewhat spotty, drought relief.
One last note, may have to watch for strong or severe storms early
next week as there will be plenty of instability ahead of the front,
and overall deep layer shear will gradually increase with troughing
developing over eastern CONUS.
&&
.Aviation (18Z TAF Issuance)...
Issued at 101 PM EDT FRI Jul 5 2012
Expecting mainly VFR conditions through the forecast period at
SDF/BWG. Scattered to numerous thunderstorms are expected this
afternoon and evening at LEX and with higher coverage, expect that
there will be better chances for brief MVFR or worse conditions in
thunderstorms. Best timing for this to occur will be from 2 PM EDT
through early evening. SDF and BWG could see an isolated to
scattered thunderstorm threat later this afternoon and evening as
well, however confidence is lower so will leave mention out for now.
Otherwise, expect variable surface winds this afternoon as outflow
boundaries develop with collapsing storms. Any noticeable gradient
should be out of the west or southwest otherwise. Will notice a
decrease in convection after sundown, with only scattered clouds
around 7-8 K feet overnight.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
INZ076>079-083-084-089>092.
KY...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
KYZ023>034-038-045-053-061>063-070>072.
HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR KYZ035>037-
039>043-046>049-054>057-064>067-073>078-081-082.
Update...........BJS
Short Term.......EER
Long Term........RAS
Aviation.........BJSHazardous weather outlook, Jul 5, 11:09 AM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1109 AM EDT THU JUL 5 2012 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 061815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY- LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN 1109 AM EDT THU JUL 5 2012 /1009 AM CDT THU JUL 5 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. IN ADDITION...HEAT INDICES WILL RISE TO 105-110 DEGREES THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE SUNDAY THROUGH TUESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE AREA. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. FRIDAY AND SATURDAY AFTERNOONS ALSO WILL BE HOT...WITH HEAT INDICES LIKELY PEAKING BETWEEN 105 TO 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-061815- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON... DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1109 AM EDT THU JUL 5 2012 /1009 AM CDT THU JUL 5 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AHEAD OF A BOUNDARY MOVING INTO THE AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. IN ADDITION...HEAT INDICES WILL RISE TO 100-105 DEGREES THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE SUNDAY THROUGH TUESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE AREA. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. FRIDAY AND SATURDAY AFTERNOONS ALSO WILL BE HOT...WITH HEAT INDICES LIKELY PEAKING BETWEEN 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) EER/BJS
In the hours before
Special weather statement, Jul 5, 1:53 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
153 PM EDT THU JUL 5 2012
KYC137-051825-
LINCOLN KY-
153 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS IN LINCOLN COUNTY...
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STANFORD...AND MOVING SOUTH AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
STANFORD...
HALLS GAP AND JUMBO...
GENEVA AND SUGAR GROVE...
HIGHLAND...
OTTENHEIM AND KINGS MOUNTAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3733 8452 3735 8456 3726 8468 3725 8472
3728 8472 3731 8471 3736 8472 3737 8474
3753 8477 3755 8457 3733 8449
TIME...MOT...LOC 1753Z 351DEG 7KT 3748 8466
MPLocal storm report, Jul 5, 2:05 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
205 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 6 E WINCHESTER 38.00N 84.08W
07/05/2012 CLARK KY LAW ENFORCEMENT
TREE DOWN NEAR L AND E JUNCTION AT ECTON ROAD.
&&
EVENT NUMBER LMK1200742
MRCLocal storm report, Jul 5, 2:07 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG 5 ENE WINCHESTER 38.02N 84.10W
07/05/2012 CLARK KY COUNTY OFFICIAL
TREES DOWN ON STONER ROAD.
&&
EVENT NUMBER LMK1200743
MRCSpecial weather statement, Jul 5, 2:29 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT THU JUL 5 2012
KYC151-051900-
MADISON KY-
229 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS IN MADISON COUNTY...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF RICHMOND...AND MOVING
SOUTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BRASSFIELD...
BOBTOWN AND MIDDLETOWN...
DREYFUS AND BEREA...
DULUTH AND BIGHILL...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
77 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3756 8416 3752 8420 3751 8427 3752 8430
3770 8435 3776 8419 3765 8410 3763 8412
3756 8409
TIME...MOT...LOC 1829Z 336DEG 8KT 3766 8423
MPSpecial weather statement, Jul 5, 2:35 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT THU JUL 5 2012
KYC017-181-051905-
NICHOLAS KY-BOURBON KY-
235 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN....AND
40 MPH WINDS...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHARPSBURG...AND MOVING SOUTH AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BUNKER HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3819 8398 3818 8398 3816 8400 3812 8407
3817 8411 3833 8388 3828 8386
TIME...MOT...LOC 1835Z 340DEG 10KT 3818 8400
JDGLocal storm report, Jul 5, 2:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG 7 E WINCHESTER 38.00N 84.06W
07/05/2012 CLARK KY COUNTY OFFICIAL
MANY TREES DOWN IN THE HEDGES STATION AREA... THOMSON
STATION AREA... AND MILLER HUNT AREA.
&&
EVENT NUMBER LMK1200744
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:08 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Madison | 27 min |
| Jul 5, 1:34 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 31 min |
| Jul 5, 1:50 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Jul 5, 1:53 PM EDT | Special Weather Statement | LMK | Lincoln | 32 min |
| Jul 5, 1:59 PM EDT | Areal Flood Advisory | LMK | Clark | 3 hr |
| Jul 5, 2:09 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison | 31 min |
| Jul 5, 2:22 PM EDT | Areal Flood Advisory | LMK | Madison | 2 hr |
| Jul 5, 2:29 PM EDT | Special Weather Statement | LMK | Madison | 31 min |
| Jul 5, 2:35 PM EDT | Special Weather Statement | LMK | Nicholas | 30 min |
| Jul 5, 2:40 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison | 30 min |
| Jul 5, 2:44 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 31 min |
| Jul 5, 3:13 PM EDT | Special Weather Statement | LMK | Marion | 27 min |
| Jul 5, 3:18 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Garrard, Lincoln | 32 min |
| Jul 5, 3:22 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Washington | 33 min |
| Jul 5, 3:49 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion | 46 min |
| Jul 5, 3:53 PM EDT | Special Weather Statement | LMK | Lincoln | 27 min |
| Jul 5, 4:13 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln | 32 min |
| Jul 5, 4:32 PM EDT | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 28 min |
| Jul 5, 4:45 PM EDT | Special Weather Statement | LMK | Simpson | 20 min |
| Jul 5, 4:55 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 45 min |
| Jul 5, 4:59 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 11 min |
| Jul 5, 5:24 PM EDT | Special Weather Statement | LMK | Harrison | 31 min |
| Jul 5, 5:35 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Monroe | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.